Cirrhosis of the Liver Community
stage 4 compensated cirrhosis question
About This Community:

Cirrhosis is the end result of chronic liver damage caused by chronic liver diseases. The purpose of the community is to share support and information with Cirrhosis of the Liver patients and their loved ones. Topics in the community include: causes, clinical trials, complications, family issues, living with Cirrhosis of the Liver, prognosis, research, surgery, treatments

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

stage 4 compensated cirrhosis question

Hi, I'm new to this forum and will be starting triple tx next week.  Biopsy and MRE showed early cirrhosis as I prepare for tx.  Tests showed a small amount of acites (ascites) on the top peripheral of my liver. It was suggested by my hepatologist that I start on 500 mg a day during course of tx. I'm a little concerned about taking the cipro  since I have had a lot of trouble over recent years with extreme yeast and candida infections. I've learned to stay off the antibiotics as much as possible  since it can worsen the candida. I would like to find out if there is an alternative drug to take to avoid acites (ascites) infection.  I don't want to be too demanding with this dr. but if there is an alternative I'd like to know. I'm just trying to not to offend him in any way. It's like walking a fine line, he's the only kaiser doc that is a hepatologist at my clinic.  Has anyone heard if antibiotics is typically prescribed during tx for a small amount of acites (ascites) detected in liver?  Thanks.
9 Comments Post a Comment
Blank
4670047_tn?1375734001
Hi there! This forum does run a little slow. I saw your profile and Rivil suggested the hep c forum also. Just curious what part of cal. I only ask that because is it possible for you to go to another Kaiser if your not comfortable with this Dr.?
Blank
4806014_tn?1384584937
Thanks for your idea about going to another kaiser facility, perhaps I will have to try Oakland Kaiser.

From what I've already learned on the internet about mild acsities is to reduce the abdomnal (abdominal) inflammation by a salt free diet and diaretics. At the same time  to avoid the risk of infection from the ascites in the liver by taking antibiotics.
It is so surprising that my doctor the hepatologist has not shown any concern about my abdomnal (abdominal) swelling or suggested salt free/diaretics. He just orders Cipro for the entire course of tx. in an email. I just cannot imagine taking antibiotics for that length of time with all my candida issues. Maybe it's just me and I need to get over it and surrender to a sea of drugs beyond belief.
Hopefully I'll be able to get a second or third opinion from another doctor before starting tx.

Hey, thanks for listening. I have just come to a crossroad and need to decide which experts to talk to and where to find them, soon.


Blank
317787_tn?1373214989
Hi I understand what you mean.  It is possible that in the doctors opinion you will not be able to change your diet to try.
A similar thing happened to me when I was diagnosed with diabetes.  Instead of the doctor telling me to change my diet I was put on medicine.
Within a few months I was able to control my diabetes with diet only.
You could try the diet only to see if it would help remove the fluid, at the same time you don't want to get an infection during tx.  During tx your immune system will be compromised.
I wish I had more or better information to give.
Take care, good luck
Dee
Blank
Avatar_f_tn
We do a couple of things to keep the acsities down. We use the dandelion root tea 1 to 2 cups a day. The real stuff from an herb store. This will help flush out your lymph glands. We also use a machine that is called neuro care 1000xp. This keeps the blood flowing to your organs and helps keep down water weight. These are the 2 things we use for my father in stage 4. He has no acsities since we began 1 year ago. He does not have a problem with sodium. We do use pink Himalayan salt fine grind. We have been told that is a lot healthier.  Keep looking for different ways to treat this. We chose to go the natural way and it seems to work right now for us. Just to give you a few numbers that we got this week.
Plt 147.0
Inr 1.3
Creatinine .08
Total Bilirubin 2.07
Alkaline ph  89.00
Alt 12.0
Ast 33.0
Ammonia  50.9
This is amazing since less than one year ago. His plt were 40. Inr was 1.6 Creatine has not really changed. Bilirubin was in the 4. alkaline ph was over 200.00 altans ast were all out of wack. His ammonia was over 175. Wbc was a 1.2.
So you can in less than one year ago in May we were told to go home and wait he has less than 6wks to live. My dad is now doing yard work again. And looks great. No bleeds no jaundice no acsities.
No infections!!
Good luck and try to do it in a way that will not do anymore damage to your liver.
Jill
Blank
Avatar_f_tn
I also responded to your post in the Hep C  forum, so please look back to your thread there.  Please do not take any supplements or herbs without being evaluated by and asking a hepatologist first.  As long as you have Hep C, the virus may continue to damage your cirrhotic liver.  The fatty liver adds an additional burden to your liver.  An individual with Cirrhosis should not take any supplements, medications, or herbs without specific instructions from a hepatologist who is managing their care, and there are no supplements or herbs that will slow down the process of liver damage, since it is the Hep C virus that is causing the damage.  Stick with your current plan of asking for a referral to a hepatologist in a liver transplant center, so that your Hep C treatment and your Cirrhosis can be properly managed by a hepatologist.  Lower your intake of sodium, drink lots of water, do not take vitamins with iron or any iron supplements, limit your intake of red meat and dark green leafy vegetables, and see a hepatologist.  There are no teas, herbs, or roots that will stop or slow down the progress of your liver damage.
Advocate1955
Blank
Avatar_m_tn
Advocate makes such an important point:  while the judicious use of supplements and vitamins may be appropriate for some liver diseases (e.g., when damage is from alcohol only), the fact remains that NO such products will slow nor halt the progress of the hepatitis virus!  Always check with your liver specialist first....!
Blank
4806014_tn?1384584937
Thanks Dee, I decided to go with the Cipro for now along with the low salt diet.for starters.
Blank
4806014_tn?1384584937
Amazing!!  I like your ideas, thank you.
Blank
4806014_tn?1384584937
I contacted UCSF today to request to get a second opinion from a hepatologist over there. They told me to fax recent labs and they will assign me with a Dr. to help me.  Thanks for your excellent advice.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cirrhosis of the Liver Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
22 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
223152_tn?1346981971
Blank
frijole
Midland, TX
29837_tn?1314410659
Blank
Magnum
Las Vegas, NV